Right ventricular thrombus: A rare complication of ovarian hyperstimulation syndrome

International Cardiovascular Research Journal

Volume 4 - Number 6

Article Type: ---- Unspecified ----
Abstract:

A 22 years old lady was admitted because of progressive dyspnea, severe abdominal protrusion and lower extremity edema. She had undergone ovarian hyperstimulation for primary infertility by Clomiphen and Human chorionic gonadotropin for 3 months. Abdominopelvic ultrasonography revealed bilateral enlarged multi cystic ovaries and massive ascites. Transesophageal echocardiography revealed a large thrombus in right ventrice apex. Spiral chest CT scan showed normal pulmonary vasculature with no evidence of pulmonary thromboembolism. Heparin was started and repeat echocardiographic study showed gradual disappearance of right ventricular thrombus. Human chorionic gonadotropin is the most important substance which leads to capillary leakage and fluid accumulation in third space. Fluid shift and hypovolemia may cause hypotension, hemoconcentration and formation of vascular thrombus. © 2013, KOWSAR Corp.

Keyword: